Covid Vaccine and Fillers – Safe alone and together
It is a true miracle that two highly effective vaccines against the coronavirus responsible for the COVID-19 pandemic are already being distributed and administered. The scientists, pharmaceutical company employees, and government all deserve recognition for this remarkable achievement that will hopefully curtail the spread of the virus and permit the return of normal life. Special credit goes to the many thousands of volunteers who participated in clinical trials to prove the safety of these vaccines. These brave individuals risked side effects, allergic reactions, and other unknown potentialities so that others can confidently be inoculated.
Of course, with any trial there are things that happen and it is sometimes difficult to determine if they are a coincidence, or related to the vaccine. For example, if 5 people sneezed within one week of getting the vaccine, did the vaccine cause that? What if 10 people developed headaches? Headaches are common anyway so it is hard to know if it was caused by the vaccine.
It’s now known that three people, of the 30,000 people who received the Moderna vaccine during clinical trials, reported inflammation and swelling where they received a filler injection. Two had cheek fillers done within the last six months, and one had lip fillers done two days after getting the vaccine. All three had anti inflammatory medications (steroids and antihistamines) to treat the reaction and quickly did fine. So, did the vaccine cause this? First of all, we don’t know how many of the 30,000 subjects had facial fillers. It may be that 1000 of them did and three had a reaction while 997 did not. Also, some people get a temporary reaction from facial fillers such as swelling and redness. So it may not have been caused by the vaccine. Regardless, as I mentioned, all three had a complete resolution with simple treatments for inflammation.
The takeaway message is facial fillers are safe, the vaccine is safe, and they are safe together. You don’t need to avoid one because of the other. It is uncertain that the vaccine causes any problem with fillers (or if it is just a coincidence), and if it does, it is uncommon and can be readily treated.
It’s good news; you can be both safely vaccinated for COVID-19 and beautiful!